Skip to main content
×
Home
    • Aa
    • Aa
  • Proceedings of the Royal Society of Edinburgh: Section A Mathematics, Volume 89, Issue 1-2
  • January 1981, pp. 55-62

On the spectrum of the periodic Dirac operator

  • B. J. Harris (a1)
  • DOI: http://dx.doi.org/10.1017/S0308210500032352
  • Published online: 14 November 2011
Abstract
Synopsis

In an earlier paper we considered periodic Dirac operators and obtained criteria for them to be self-adjoint and for their spectra to be devoid of eigenvalues of finite multiplicity. The question of the existence of eigenvalues of infinite multiplicity was left open. In this article we obtain further criteria for self-adjointness and show that under these conditions periodic Dirac operators do not possess eigenvalues of infinite multiplicity. We also obtain a spectral gap result.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1F. V. Atkinson . A spectral problem for completely continuous operators. Acta Math. Acad. Sci. Hungar. 3 (1952), 5360.

5W. D. Evans . Spectral theory of the Dirac operator. Math. Z. 121 (1971), 123.

7T. Kato . Perturbation theory for linear operators (Berlin: Springer, 1966).

8U. V. Schminke . A spectral gap theorem for Dirac operators with central field. Math. Z. 131 (1973), 351356.

9L. E. Thomas . Time dependent approach to scattering from impurities in a crystal. Comm. Math. Phys. 33 (1973), 335343.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Royal Society of Edinburgh Section A: Mathematics
  • ISSN: 0308-2105
  • EISSN: 1473-7124
  • URL: /core/journals/proceedings-of-the-royal-society-of-edinburgh-section-a-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×